MAUDE Adverse Event Report: MICROVENTION, INC. BALLOON CATHETER; SCEPTER XC

MICROVENTION, INC. BALLOON CATHETER; SCEPTER XC
Model Number BC0411XC-ID-700-AL
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part / lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis and the investigation ongoing.Upon completion of the investigation, a supplemental mdr report will be submitted.
 
Event or Problem Description
It was reported that the physician were treating an aneurysm on the right ica.A coil embolization in remodeling technique was planned.A scepter xc 4-11 balloon was chosen for the procedure.The balloon was prepared and the tip was sealed by using the heat gun.The balloon was placed at the neck of the aneurysm.A coiling microcatheter was placed inside the aneurysm.After placing the two coils the microcatheter lost its position.The balloon was deflated and the coiling microcatheter repositioned.When the physician inflated the balloon again it was almost not visible.She removed the balloon from the patient and checked it.She found blood inside the balloon.The tip was sealed with the heat gun for a second time.The balloon was placed at the neck of the aneurysm.During the inflation the distal tip of the balloon burst.The balloon was exchanged to a new product.The examination was continued with good result.The patient is doing well.No injury caused by this issue.
 
Additional Manufacturer Narrative
Investigation conclusion: the investigation of the returned balloon catheter found the balloon ruptured at the distal end, which is consistent with the alleged product issue.The physical evaluation of the device could not identify the conditions or circumstances that led to the rupture, but this condition is consistent with the device experiencing forces over specification due to over inflation.Attempting to seal the balloon with a heat gun twice during the procedure, as described in the reported event, could have additionally weakened the balloon membrane and contribute to the balloon rupture.

Brand Name
BALLOON CATHETER
Common Device Name
SCEPTER XC
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20501113
Report Number2032493-2024-00772
Device Sequence Number7471984
Product Code MJN
UDI-Device Identifier00842429117583
UDI-Public(01)00842429117583(11)240304(17)270228(10)0000537463
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC0411XC-ID-700-AL
Device Lot Number0000537463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale